Alert archive / Massachusetts / Special Weather Statements in 2018
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 2, 2018, 6:19 PM EDT for Middlesex County, Massachusetts. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2018, 6:19 PM EDT (22:19 UTC)
- Expired
- Aug 2, 2018, 7:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Boston/Norton, MA
County Middlesex County, MA
The radar
The Boston radar (KBOX), 66 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
827 WWUS81 KBOX 022219 SPSBOX Special Weather Statement National Weather Service Boston/Norton MA 619 PM EDT THU AUG 2 2018 MAZ004>006-014-026-022300- Northwest Middlesex County MA-Central Middlesex County MA- Western Essex MA-Northern Worcester MA-Southeast Middlesex MA- 619 PM EDT THU AUG 2 2018 ...STRONG THUNDERSTORM... At 618 PM EDT, Doppler radar was tracking a strong thunderstorm over Harvard, or 9 miles east of Leominster, moving northeast at 25 mph. Winds in excess of 40 mph will accompany this storm. Locations impacted include... Lowell, Lawrence, Methuen, Billerica, Woburn, Chelmsford, Andover, Lexington, Dracut, Tewksbury, Wakefield, Reading, Burlington, Wilmington, Westford, Acton, Stoneham, Hudson, Concord and Sudbury. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4248 7108 4239 7164 4256 7172 4273 7120 TIME...MOT...LOC 2218Z 241DEG 23KT 4252 7158 $$ Belk
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 4:25 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 2, 4:25 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
425 PM EDT Thu Aug 2 2018
.SYNOPSIS...
Bermuda high across the western Atlantic will bring summer heat
and humidity through the weekend and into at least early next
week. Scattered showers and thunderstorms will be possible at
times, but dry weather will dominate the majority of the period.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
No changes to the Heat Advisory this afternoon. Very hot and
humid through this evening across eastern MA and the Providence
metro area. Tweaked temperatures for the rest of this afternoon
to reflect observed trends and expected sky cover.
Latest mesoanalysis showing 2,000-2,500 J/kg surface-based CAPE
values across southern New England. Mid level lapse rates remain
marginal, but the low level lapse rate remain fairly robust.
Convection underway across portions of NJ and eastern NY state.
Still thinking the greatest risk for thunderstorms in southern
New England will be across northern CT and western MA. Adjusted
rainfall chances for this afternoon and evening.
Given the poor mid level laps rates, not expecting most storms
to survive much past sunset.
High dew points continue overnight. Expecting low temperatures
in the 70s, with perhaps some uppers 60s across far western MA.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Heat and humidity continues through Friday night, although not
expecting mac temperatures to be as high as today. Will
definitely need to consider another Heat Advisory across eastern
MA. Will let the next shift take another look at that potential
before issuing another advisory.
Risk of showers continues Friday into Friday night. Greater risk
for showers Friday night as the Bermuda high pressure nudges
ever so slightly east and a mid level shortwave approaches. Will
need to see the finer details for thunderstorm potential, but
present thinking is a similar potential to what we had today.
Most likely areas to see measurable rainfall will continue to be
the western half of southern New England.
High precipitable water values will require consideration of
the heavy rainfall threat with later forecasts for Friday night
into Saturday.
Temperatures remain above normal.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Overview...
12Z model suite and associated ensembles continue to signal
extended period of heat and humidity across the lower 48 as
elongated mid level high pressure lingers across the southern
tier states. Noting a deep H5 cutoff low across Alaska early in
the period that shifts S into the Gulf of Alaska during the
weekend into early next week. In turn, models signal increasing
H5 heights from S CA to the mid Gulf coast by the start of the
work week, with a ridge building into western Canada.
Trough digs out of Hudson Bay to the Great Lakes which could
cause a cold front to slowly approach around the middle of next
week. Long wave ridge builds later next week across the western
U.S. with digging long wave trough into the Appalachians toward
the end of the period possible.
Details...
Saturday...
H5 short wave works slowly E toward the region, while a broad
surface features lingers across E NY into western New England.
The high across the western Atlc will linger, so the surface
feature will be slow to move through. Also noting broad PWAT
plume across the region from the eastern Gulf of Mexico, with
PWAT values around 2 inches. With the high PWATs and excellent
instability, with K indices in the lower-mid 30s and CAPEs
exceeding 1000 j/kg, will sct showers/thunderstorms across
central and western areas which will shift slowly E during the
day. Have kept mention of heavy rainfall with any of the
convection, which may cause localized street and poor drainage
flooding.
Could see convection continue into Sat night as the axis slowly
shifts E. The highest PWAT plume slowly shifts E as well, but
could still see heavy downpours into Sat evening across the E.
Models tend to push this feature slowly E during Sat night as
the ridge offshore begins to slowly deamplify. Also noting
somewhat drier air working into western areas toward daybreak
Sunday.
Sunday-Monday...
Broad H5 ridging builds across the northeast, will see
dewpoints drop a bit, down to the mid 60s to around 70 across
the region into Monday. However, with the mid level ridge
across the region and lower PWAT values (down to 1.3 to 1.5
inches), will see dry conditions weatherwise during this
timeframe. Temps will remain around 5 to 10 degrees above
seasonal levels.
Tuesday through Thursday...
The short wave across the Great Lakes on Tue will slowly shift
E while the ridge remains E of New England. This will keep the
potential for showers/thunderstorms mainly across the interior
on Tuesday, then will slowly shift E Wed/Thu. PWATs increase to
around 2 inches as well with the steady SW flow.
The steering SW wind flow will slowly shift E Wed night. The
front may push across late Wed night into Thu, but lower than
average confidence in timing and track of this system depending
upon the development of the mid level trough to the W.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday Night/...Moderate-High confidence.
Tonight...Any convection across the interior should wind down
this evening. Otherwise, will have to watch for MVFR-IFR
cigs/vsbys developing as the boundary layer cools coupled with
high dewpoints. With SW winds, most likely across SE MA, but
also possible across the interior river valleys, too.
Friday...Again expect improvements to VFR conditions by the
mid-morning hours. Another round of thunderstorms is possible
which could impact interior terminals.
Friday night...Mainly VFR, with local IFR possible. Chance SHRA
with a slight chance TSRA. Patchy BR and low clouds.
KBOS Terminal...Moderate-High confidence in TAF.
KBDL Terminal...Moderate confidence in TAF.
Outlook /Saturday through Tuesday/...
Saturday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA, chance TSRA.
Saturday Night: Mainly VFR, with local IFR possible. Breezy.
Chance SHRA, slight chance TSRA, patchy BR.
Sunday through Monday Night: VFR.
Tuesday: VFR. Chance SHRA, slight chance TSRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday Night/...Moderate confidence.
Gusty winds diminish this evening. Seas slowly subside tonight,
then should remain less than 5 ft through Friday night.
Scattered showers and isolated thunderstorms may approach the
coastal waters near NE MA Friday afternoon and evening.
Outlook /Saturday through Tuesday/...
Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers, chance of thunderstorms, patchy
fog.
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, slight chance of thunderstorms,
patchy fog. Visibility 1 to 3 nm.
Sunday: Winds less than 25 kt.
Sunday Night: Winds less than 25 kt. Patchy fog. Areas of
visibility 1 to 3 nm.
Monday: Winds less than 25 kt.
Monday Night: Winds less than 25 kt. Patchy fog. Local
visibility 1 to 3 nm.
Tuesday: Winds less than 25 kt.
&&
.CLIMATE...
Muggy weather is back and stays through the weekend. High
humidity then lingers through much of next week. Here are the
highest daily dew point values and latest years of occurrence
for Today, Friday, and Saturday. We have also included the
August and All-Time high values for each of our four main sites.
Today/August 2
BOS 76/2003
ORH 76/1975
BDL 79/1975
PVD 77/1975
Friday/August 3
BOS 77/1971
ORH 76/1975
BDL 76/2003
PVD 80/1938 * Tied for highest in August
Saturday/August 4
BOS 76/2003
ORH 74/1988
BDL 75/2006
PVD 79/1944
Highest in August
BOS 79 on August 10 2001
ORH 79 on August 14 1988
BDL 82 on August 18 2002
PVD 80 on three dates: Aug 3 1938, Aug 1 1975,
and Aug 22 1976
Highest All-Time
BOS 79 on July 27 1940 and Aug 10 2001
ORH 80 on July 19 1982
BDL 82 on Aug 18 2002
PVD 81 on July 16 1977 and July 21 1977
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Heat Advisory until 6 PM EDT this evening for MAZ006-007-
013>020.
RI...Heat Advisory until 6 PM EDT this evening for RIZ002-004.
MARINE...Small Craft Advisory until 7 PM EDT this evening for
ANZ230>234-236-251.
Small Craft Advisory until 11 PM EDT this evening for ANZ235-
237.
Small Craft Advisory until 2 AM EDT Friday for ANZ250.
Small Craft Advisory until 6 AM EDT Friday for ANZ254>256.
&&
SYNOPSIS...Belk/EVT
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...EVT
AVIATION...Belk/EVT
MARINE...Belk/EVT
CLIMATE...StaffHazardous weather outlook, Aug 2, 4:48 PM EDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 448 PM EDT Thu Aug 2 2018 CTZ002>004-MAZ002>005-008>012-026-RIZ001-032100- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Northern Middlesex MA- Northwest Providence RI- 448 PM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for northern Connecticut, western and central Massachusetts, and northern Rhode Island. .DAY ONE...Tonight. There is the potential for a few strong to severe thunderstorms, some with excessive rainfall that may bring a risk for localized flooding especially in urban corridors through late this evening. Locally strong to damaging wind gusts are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday and Saturday... There is the potential for a few strong to severe thunderstorms during the afternoon and evening hours each day. Some of the storms may produce heavy rainfall that may bring a risk for localized flooding especially in urban corridors. Locally strong to damaging wind gusts are also possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ006-007-014-032100- Western Essex MA-Eastern Essex MA-Southeast Middlesex MA- 448 PM EDT Thu Aug 2 2018 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Massachusetts and northeastern Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is also the potential for a few strong thunderstorms, some with heavy rainfall that may produce localized flooding especially in the urban centers. Locally strong to damaging wind gusts are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday and Saturday... There is the potential for a few strong to severe thunderstorms, some with excessive rainfall that may bring a risk for localized flooding especially in urban corridors. Locally strong to damaging wind gusts are also possible. There is also a potential for a period of hot temperatures and high humidity on Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ021>024-RIZ003-005>007-032100- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Western Kent RI-Bristol RI-Washington RI-Newport RI- 448 PM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday and Saturday... A few showers and thunderstorms will move across from late Friday through Saturday. Local downpours will bring gusty winds as well as potential localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MAZ013-015>020-RIZ002-004-032100- Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southeast Providence RI-Eastern Kent RI- 448 PM EDT Thu Aug 2 2018 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Massachusetts, southeastern Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday and Saturday... A few showers and thunderstorms will move through from late Friday through Saturday. Local downpours will bring gusty winds as well as potential flooding in some urban corridors. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. RIZ008-032100- Block Island RI- 448 PM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for southern Rhode Island. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-032100- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 448 PM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Aug 2, 5:09 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
509 PM EDT THU AUG 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG SIMSBURY 41.88N 72.81W
08/02/2018 HARTFORD CT AMATEUR RADIO
TREES DOWN WITH POWER OUTAGES ON SIMSBURY ROAD.
&&
EVENT NUMBER BOX1804229
WSLocal storm report, Aug 2, 5:39 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
539 PM EDT THU AUG 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG GRANBY 41.95N 72.78W
08/02/2018 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN ON SIMSBURY ROAD AT FIRETOWN ROAD
WITH NUMEROUS POWER OUTAGES.
0459 PM TSTM WND DMG LONGMEADOW 42.05N 72.57W
08/02/2018 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON HOUSE AND CAR
0505 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
08/02/2018 HAMPSHIRE MA AMATEUR RADIO
POWER LINES DOWN ON NORTH LIBERTY STREET
0515 PM TSTM WND DMG MONSON 42.10N 72.31W
08/02/2018 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON POWER LINES ON ELY ROAD
&&
EVENT NUMBER BOX1804230
EVENT NUMBER BOX1804231
EVENT NUMBER BOX1804232
EVENT NUMBER BOX1804233
WSSpecial weather statement, Aug 2, 5:39 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 539 PM EDT THU AUG 2 2018 MAZ004-005-012-026-022215- Northwest Middlesex County MA-Southern Worcester MA- Central Middlesex County MA-Northern Worcester MA- 539 PM EDT THU AUG 2 2018 ...STRONG THUNDERSTORM... At 539 PM EDT, Doppler radar was tracking a strong thunderstorm over Holden, or 9 miles north of Worcester, moving northeast at 20 mph. Winds in excess of 40 mph will accompany this storm. Locations impacted include... Worcester, Leominster, Fitchburg, Holden, Clinton, Groton, Lunenburg, Townsend, Littleton, Lancaster, Rutland, Sterling, West Boylston, Ayer, Westminster, Shirley, Harvard, Bolton, Boylston and Princeton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4230 7178 4240 7198 4269 7179 4256 7149 TIME...MOT...LOC 2139Z 214DEG 18KT 4240 7186 LEC
Special weather statement, Aug 2, 5:58 PM EDT, 21 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 558 PM EDT THU AUG 2 2018 CTZ003-004-MAZ012-RIZ001-022245- Tolland CT-Windham CT-Southern Worcester MA-Northwest Providence RI- 558 PM EDT THU AUG 2 2018 ...STRONG THUNDERSTORM... At 558 PM EDT, Doppler radar was tracking a strong thunderstorm over Ashford, or 7 miles north of Mansfield, moving northeast at 30 mph. Winds in excess of 40 mph will accompany this storm. Locations impacted include... Mansfield, Killingly, Webster, Southbridge, Burrillville, Northbridge, Oxford, Uxbridge, Charlton, Stafford, North Smithfield, Dudley, Glocester, Putnam, Thompson, Sutton, Douglas, Woodstock, Willington and Ashford. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4218 7172 4193 7158 4178 7220 4194 7231 TIME...MOT...LOC 2158Z 246DEG 26KT 4189 7218 Belk
Special weather statement, Aug 2, 6:12 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 612 PM EDT THU AUG 2 2018 MAZ004-005-012>014-022300- Southern Worcester MA-Western Norfolk MA-Central Middlesex County MA- Northern Worcester MA-Southeast Middlesex MA- 612 PM EDT THU AUG 2 2018 ...STRONG THUNDERSTORM... At 611 PM EDT, Doppler radar was tracking a strong thunderstorm over Shrewsbury, moving east at 25 mph. Winds in excess of 40 mph will accompany this storm. Locations impacted include... Worcester, Newton, Framingham, Waltham, Marlborough, Shrewsbury, Natick, Needham, Milford, Wellesley, Dedham, Acton, Hudson, Westborough, Grafton, Concord, Sudbury, Ashland, Northbridge and Hopkinton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4215 7176 4232 7183 4250 7131 4222 7119 TIME...MOT...LOC 2211Z 251DEG 20KT 4226 7172 Belk
Special weather statement, Aug 2, 6:19 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 619 PM EDT THU AUG 2 2018 MAZ004>006-014-026-022300- Northwest Middlesex County MA-Central Middlesex County MA- Western Essex MA-Northern Worcester MA-Southeast Middlesex MA- 619 PM EDT THU AUG 2 2018 ...STRONG THUNDERSTORM... At 618 PM EDT, Doppler radar was tracking a strong thunderstorm over Harvard, or 9 miles east of Leominster, moving northeast at 25 mph. Winds in excess of 40 mph will accompany this storm. Locations impacted include... Lowell, Lawrence, Methuen, Billerica, Woburn, Chelmsford, Andover, Lexington, Dracut, Tewksbury, Wakefield, Reading, Burlington, Wilmington, Westford, Acton, Stoneham, Hudson, Concord and Sudbury. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4248 7108 4239 7164 4256 7172 4273 7120 TIME...MOT...LOC 2218Z 241DEG 23KT 4252 7158 Belk
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:28 AM EDT | Heat Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 15 hr |
| Aug 2, 3:08 PM EDT | Special Weather Statement | BOX | Hampden | 82 min |
| Aug 2, 3:49 PM EDT | Special Weather Statement | BOX | Hampden | 56 min |
| Aug 2, 4:26 PM EDT | Special Weather Statement | BOX | Hampden | 49 min |
| Aug 2, 4:47 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 43 min |
| Aug 2, 5:07 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 38 min |
| Aug 2, 5:28 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 47 min |
| Aug 2, 5:39 PM EDT | Special Weather Statement | BOX | Worcester | 36 min |
| Aug 2, 6:12 PM EDT | Special Weather Statement | BOX | Middlesex | 48 min |
| Aug 2, 6:59 PM EDT | Special Weather Statement | BOX | Norfolk | 46 min |
| Aug 2, 7:04 PM EDT | Special Weather Statement | BOX | Providence | 26 min |
| Aug 2, 5:05 PM EDT | Special Weather Statement | BOX | 25 min | |
| Aug 2, 5:58 PM EDT | Special Weather Statement | BOX | 47 min | |
| Aug 2, 6:50 PM EDT | Special Weather Statement | BOX | 40 min |
Nearby
Special Weather Statements in Massachusetts, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.